Advanced

Exact Approach to Reliability of Wireless Mesh Networks with Directional Antennas

Zotkiewicz, Mateusz and Pioro, Michal LU (2014) In Telecommunications Systems 56(1). p.201-211
Abstract
The paper is devoted to modeling and optimization of reliable wireless mesh networks that employ directional antennas. We introduce two mixed-integer programming formulations that allow to simultaneously characterize routing patterns and transmission schedules. The first model allows for maximizing the minimal flow in a network. The second model involves reliability constraints and aims at minimizing the number of used directional antennas. In both cases locations of mesh routers are known. However, the number of installed radio interfaces and their directions are subject to optimization. We discuss a way of solving a cost minimization problem based on the introduced characterization, and present an extensive numerical study that... (More)
The paper is devoted to modeling and optimization of reliable wireless mesh networks that employ directional antennas. We introduce two mixed-integer programming formulations that allow to simultaneously characterize routing patterns and transmission schedules. The first model allows for maximizing the minimal flow in a network. The second model involves reliability constraints and aims at minimizing the number of used directional antennas. In both cases locations of mesh routers are known. However, the number of installed radio interfaces and their directions are subject to optimization. We discuss a way of solving a cost minimization problem based on the introduced characterization, and present an extensive numerical study that illustrates the efficiency of the solution algorithm. We also provide an algorithm capable of verifying feasibility of obtained solutions. Moreover, in rare cases of failed verification, the algorithm provides additional constraints that should be added to the problem. (Less)
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
Telecommunications Systems
volume
56
issue
1
pages
201 - 211
publisher
Springer
external identifiers
  • wos:000336809200016
  • scopus:84902124012
ISSN
1018-4864
DOI
10.1007/s11235-013-9829-4
language
English
LU publication?
yes
id
e72cad37-adb9-4355-8dfa-d53716a45b10 (old id 3410227)
date added to LUP
2013-01-28 13:14:25
date last changed
2017-09-10 03:11:18
@article{e72cad37-adb9-4355-8dfa-d53716a45b10,
  abstract     = {The paper is devoted to modeling and optimization of reliable wireless mesh networks that employ directional antennas. We introduce two mixed-integer programming formulations that allow to simultaneously characterize routing patterns and transmission schedules. The first model allows for maximizing the minimal flow in a network. The second model involves reliability constraints and aims at minimizing the number of used directional antennas. In both cases locations of mesh routers are known. However, the number of installed radio interfaces and their directions are subject to optimization. We discuss a way of solving a cost minimization problem based on the introduced characterization, and present an extensive numerical study that illustrates the efficiency of the solution algorithm. We also provide an algorithm capable of verifying feasibility of obtained solutions. Moreover, in rare cases of failed verification, the algorithm provides additional constraints that should be added to the problem.},
  author       = {Zotkiewicz, Mateusz and Pioro, Michal},
  issn         = {1018-4864},
  language     = {eng},
  number       = {1},
  pages        = {201--211},
  publisher    = {Springer},
  series       = {Telecommunications Systems},
  title        = {Exact Approach to Reliability of Wireless Mesh Networks with Directional Antennas},
  url          = {http://dx.doi.org/10.1007/s11235-013-9829-4},
  volume       = {56},
  year         = {2014},
}